MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA ADULT TIGHT TO SHAFT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA ADULT TIGHT TO SHAFT; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFSS30
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number, expiration date and manufacture date are unknown, in information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the customer have had 2 incidents of split flanges on the tracheostomy tubes.Occurred while in use with patient, a trach tube was required.No patient injury reported.(b)(4) documents that first product malfunction and (b)(4) documents the second product malfunction.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.Two device samples were received in used condition without the original packaging.Per visual inspection, it was detected a cut in the flange/neck strap.The complaint was confirmed.No other analysis was performed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.The cause for the condition was due to manufacturing.The complaint fault has been escalated to address a full root cause investigation for damaged flange/neck strap issues and is currently in the investigation phase.

Brand Name
BIVONA ADULT TIGHT TO SHAFT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16746926
Report Number3012307300-2023-04172
Device Sequence Number19649527
Product Code JOH
UDI-Device Identifier15021312516760
UDI-Public15021312516760
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60PFSS30
Device Catalogue Number60PFSS30
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown